Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 30, 2014, 8:09 AM EDT for 5 counties in Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 8:09 AM EDT (12:09 UTC)
- Expired
- Jun 30, 2014, 11:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, TN, Hamilton County, TN, McMinn County, TN, Meigs County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 116 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 9:00 AM EDT | FLASH FLOOD | Dayton, TN | COUPLE OF ROADS COVERED WITH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1242 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
334
WGUS54 KMRX 301209
FFWMRX
TNC011-065-107-121-143-301500-
/O.NEW.KMRX.FF.W.0004.140630T1209Z-140630T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
809 AM EDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN MCMINN COUNTY IN EASTERN TENNESSEE...
SOUTHWESTERN MEIGS COUNTY IN EASTERN TENNESSEE...
NORTHERN BRADLEY COUNTY IN EASTERN TENNESSEE...
NORTHEASTERN HAMILTON COUNTY IN EASTERN TENNESSEE...
SOUTHERN RHEA COUNTY IN EASTERN TENNESSEE...
* UNTIL 1100 AM EDT
* AT 804 AM EDT...DOPPLER RADAR INDICATED A LARGE AREA OF SHOWERS
AND THUNDERSTORMS OVER SOUTHEAST TENNESSEE...WHICH HAS CONTINUED
TO AFFECT THE SAME AREAS OVER THE PAST FEW HOURS. DOPPLER RADAR
HAS ESTIMATED THAT THREE TO FOUR INCHES OF RAIN HAS ALREADY FALLEN
ACROSS THE WARNED AREA IN THE PAST FEW HOURS...WITH ANOTHER COUPLE
OF INCHES POSSIBLE IN THE NEXT FEW HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3535 8522 3544 8518 3545 8514 3547 8512
3550 8514 3554 8510 3557 8511 3566 8501
3541 8446 3527 8459 3527 8467 3523 8471
3517 8470 3512 8473
$$
DMG1 follow-up statement
229
WGUS74 KMRX 301347
FFSMRX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
947 AM EDT MON JUN 30 2014
TNC011-065-107-121-143-301500-
/O.CON.KMRX.FF.W.0004.000000T0000Z-140630T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCMINN TN-MEIGS TN-BRADLEY TN-HAMILTON TN-RHEA TN-
947 AM EDT MON JUN 30 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR
SOUTHERN MCMINN...SOUTHWESTERN MEIGS...NORTHERN BRADLEY...
NORTHEASTERN HAMILTON AND SOUTHERN RHEA COUNTIES...
AT 943 AM EDT...DOPPLER RADAR INDICATED A LARGE AREA OF SHOWERS
WITH SOME EMBEDDED THUNDER OVER THE WARNED AREA...WITH RADAR
ESTIMATES OF THREE TO FOUR INCHES JUST WEST OF DAYTON AND
GRAYSVILLE...AND ALSO NORTH OF BIG SPRING AND HILLSVIEW. ANOTHER
INCH OR TWO OF RAINFALL WILL BE POSSIBLE IN THE NEXT HOUR OR TWO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3535 8522 3544 8518 3545 8514 3547 8512
3550 8514 3554 8510 3557 8511 3566 8501
3541 8446 3527 8459 3527 8467 3523 8471
3517 8470 3512 8473
$$
DMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 7:33 AM EDT, 36 minutes earlier.
Area forecast discussion, Jun 30, 7:33 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 733 AM EDT MON JUN 30 2014 .AVIATION...CONSIDERABLE MOISTURE WILL CONTINUE TO LINGER OVER THE AREA. WILL HAVE SHOWERS AND THUNDERSTORMS AROUND TODAY...WITH BEST CHANCE FOR THUNDER EXPECTED BETWEEN 18 AND 00Z WITH AFTERNOON HEATING. GIVEN UNCERTAINTY OF TIMING WILL JUST CARRY VCTS. FOG DEVELOPMENT ANOTHER CONCERN. APPEARS BEST FOG CHANCES WILL BE AT TRI LATE IN THE PERIOD. WILL TAKE TRI VIS AS LOW AS IFR LATE IN THE PERIOD. LOWER CONDITIONS AT TRI AND FOG ELSEWHERE CANNOT BE RULED OUT. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LW
Hazardous weather outlook, Jun 30, 3:31 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 331 AM EDT MON JUN 30 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 331 AM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A VERY MOIST AIRMASS WILL REMAIN OVER THE AREA TODAY. SHOWERS AND THUNDERSTORMS WILL BRING VERY HEAVY RAIN TO SOME LOCATIONS...AND LOCALIZED FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 30, 7:34 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
734 AM EDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 3 W PIKEVILLE 35.61N 85.25W
06/30/2014 BLEDSOE TN LAW ENFORCEMENT
SEVERAL ROADS COVERED WITH WATER AND CLOSED COUNTYWIDE
ACROSS BLEDSOE COUNTY.
&&
AMPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:25 AM EDT | Areal Flood Advisory | MRX | Blount, Bradley, McMinn, Meigs, Monroe, Polk | 3 hr |
| Jun 30, 3:16 AM EDT | Areal Flood Advisory | MRX | Hamilton, Marion, Sequatchie | 119 min |
| Jun 30, 5:12 AM EDT | Areal Flood Advisory | MRX | Bradley, Polk | 2 hr |
| Jun 30, 6:05 AM EDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, McMinn, Meigs, Rhea | 115 min |
| Jun 30, 6:37 AM EDT | Flash Flood Warning | MRX | Bledsoe | 3 hr |
| Jun 30, 7:16 AM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, Marion, Polk | 119 min |
| Jun 30, 8:58 AM EDT | Areal Flood Advisory | MRX | Polk | 3 hr |
| Jun 30, 9:30 AM EDT | Areal Flood Warning | MRX | Bledsoe | 3 hr |
| Jun 30, 10:58 AM EDT | Areal Flood Warning | MRX | Rhea | 2 hr |
| Jun 30, 11:35 AM EDT | Areal Flood Advisory | MRX | Morgan | 3 hr |
| Jun 30, 1:57 PM EDT | Areal Flood Advisory | MRX | Roane | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.